MAUDE Adverse Event Report: ETHICON INC. J-VAC; CATHETER TIP SUCTION

ETHICON INC. J-VAC; CATHETER TIP SUCTION
Catalog Number 2160
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information provided: j-vac reservior bulb 100 cc (2160) : unknown j-vac reservior bulb 100 cc (2160) : lot/batch number: j2401936 list any j&j products that were utilized during the case but did not contribute to the reported event.Was there any reported patient or user harm? no was there a significant delay? no if available, provide the product order number (po).Additional information has been requested and received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Was the reservoir used in the patient? no, a new one was used, from the same brand and same supplier.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided (b)(4) will be collected on 05/08 please provide the source or name of person providing answers to follow-up questions: bp (please refer to the attached email) / responsible pharmacist.H3 evaluation: complaint sample review: one complaint sample of reservoir bulb with partial connection port was received for evaluation, product was inspected visually and found that there were significant cut marks visible on the cut-off surface of the bulb port.Based on above observations, it is suspected that the product might have handled differently at user end, and lead to the defect generation.As per standard practice, 100% functional test and 100% visual inspection was carried out, before and after packing of finished goods, prior to the product release.There was no scope to miss such defect, at manufacturing / release stage.Due to the damages found on the device the complaint was observed.The assignable cause for the condition is not related to the manufacturing process.Documents review : during investigation of complaint, batch review of in-process and final packaging inspections, as well as the manufacturing process is performed, these products are reported to be manufactured, inspected, and packaged in conformance with customer's specifications and have been found to be acceptable within all parameters.No discrepancy as per the reported defect is observed.Retention sample review : no negative observation was found.Review of defective sample's image / video : not applicable, as there was no complaint sample image / video received for evaluation.The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2026 and reservoir was used.There was a defect in the connection of the reservoir, the reservoir used corresponded to the adapter of the drain, the problem was verified before the activation of the reservoir, there was no leak and the procedure was completed with the same product from the same laboratory.The product before use, was stored according to the manufacturer's recommendations.Additional information has been requested.Upon receipt and analysis, significant cut marks were visible.

Brand Name
J-VAC
Common Device Name
CATHETER TIP SUCTION
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
DEGANIA INDIA
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key25619166
Report Number2210968-2026-06664
Device Sequence Number18690753
Product Code JOL
UDI-Device Identifier10705031003293
UDI-Public(01)10705031003293(17)290822(10)J2401936
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/25/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2160
Device Lot NumberJ2401936
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2026
Initial Report FDA Received Date06/25/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age40 YR
Patient SexUnknown